Advertisement

Univariate Integral Inequalities Based on Sobolev Representations

  • George A. AnastassiouEmail author
Chapter
Part of the SpringerBriefs in Mathematics book series (BRIEFSMATH)

Abstract

Here we present very general univariate tight integral inequalities of Cheby-shev– Grüss, Ostrowski types for comparison of integral means and information theory. These are based on the well-known Sobolev integral representations of a function. The inequalities engage ordinary and weak derivatives of the involved functions. Applications are given. On the way to prove the main results we derive important estimates for the averaged Taylor polynomials and remainders of Sobolev integral representations. The results are explained thoroughly. This chapter relies on [4].

Keywords

Generalize Entropy Representation Formula Integral Inequality Hellinger Distance Weak Derivative 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    G.A. Anastassiou, Quantitative Approximations, Chapman & Hall/CRC, Boca Raton, New York, 2000.CrossRefGoogle Scholar
  2. 2.
    G.A. Anastassiou, Probabilistic Inequalities, World Scientific, Singapore, New Jersey, 2010.zbMATHGoogle Scholar
  3. 3.
    G.A. Anastassiou, Advanced Inequalities, World Scientific, Singapore, New Jersey, 2011.zbMATHGoogle Scholar
  4. 4.
    G.A. Anastassiou, Univariate Inequalities based on Sobolev Representations, Studia Mathematica-Babes Bolyai, accepted 2011.Google Scholar
  5. 5.
    N.S. Barnett, P. Cerone, S.S. Dragomir, A. Sofo, Approximating Csiszar’s f-divergence by the use of Taylor’s formula with integral remainder, (paper #10, pp. 16), Inequalities for Csiszar’s f-Divergence in Information Theory, S.S. Dragomir (ed.), Victoria University, Melbourne, Australia, 2000. On line: http://rgmia.vu.edu.au
  6. 6.
    V. Burenkov, Sobolev spaces and domains, B.G. Teubner, Stuttgart, Leipzig, 1998.Google Scholar
  7. 7.
    P.L. Chebyshev, Sur les expressions approximatives des integrales definies par les autres prises entre les mêmes limites, Proc. Math. Soc. Charkov, 2(1882), 93-98.Google Scholar
  8. 8.
    I. Csiszar, Eine Informationstheoretische Ungleichung und ihre Anwendung auf den Beweis der Ergodizität von Markoffschen Ketten, Magyar Tud. Akad. Mat. Kutato Int. Közl. 8 (1963), 85-108.zbMATHMathSciNetGoogle Scholar
  9. 9.
    I. Csiszar, Information-type measures of difference of probability distributions and indirect observations, Studia Math. Hungarica 2 (1967), 299-318.zbMATHMathSciNetGoogle Scholar
  10. 10.
    S.S. Dragomir (ed.), Inequalities for Csiszarf-Divergence in Information Theory, Victoria University, Melbourne, Australia, 2000. On-line: http://rgmia.vu.edu.au
  11. 11.
    G. Grüss, Über das Maximum des absoluten Betrages von \(\left [\left ( \frac{1} {b-a}\right ){ \int \nolimits \nolimits }_{a}^{b}f\left (x\right )g\left (x\right )\mathrm{d}x\right.\) \(\left.-\left ( \frac{1} {{\left (b-a\right )}^{2}} { \int \nolimits \nolimits }_{a}^{b}f\left (x\right )\mathrm{d}x{\int \nolimits \nolimits }_{a}^{b}g\left (x\right )\mathrm{d}x\right )\right ]\), Math. Z. 39 (1935), pp. 215-226.Google Scholar
  12. 12.
    S. Kullback, Information Theory and Statistics, Wiley, New York, 1959.zbMATHGoogle Scholar
  13. 13.
    S. Kullback, R. Leibler, On information and sufficiency, Ann. Math. Statist., 22 (1951), 79-86.zbMATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    A. Ostrowski, Uber die Absolutabweichung einer differentiabaren Funcktion von ihrem Integralmittelwert, Comment. Math. Helv. 10(1938), 226-227.CrossRefMathSciNetGoogle Scholar
  15. 15.
    A. Rényi, On measures of entropy and information, Proceedings of the 4th Berkeley Symposium on Mathematical Statistics and Probability, I, Berkeley, CA, 1960, 547-561.Google Scholar

Copyright information

© George A. Anastassiou 2011

Authors and Affiliations

  1. 1.Department of Mathematical SciencesUniversity of MemphisMemphisUSA

Personalised recommendations